Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
Avatar universal

Will alcohol ease hydrocodone withdrawal?

Doctor had me on 50 mg Norco (5 pills) daily for back pain. It stopped working and I hate the side-effects, so I quit after 8 months four days ago. I'm not an abuser or a recreational user. No alcohol problems. Muscles are cramping and aching and I can't sleep. Will it hurt to drink a little alcohol? Again, I'm not a junkie or a drunk. I don't even feel euphoria from any drug, so I don't even understand the appeal.
2 Responses
Avatar universal
No No Not in the least it will make it worse especially the restless leg and arms.. Diarrhea Anxiety and stomach sickness much less feeling Yucky on top of wd. I have tried it in the past and so so regretted it.. Also cross addiction is very real.. I crossed from drugs to alcohol..

Now after saying all that I hear you that you are not a abuser not a Addict but you are Dependent... Welcome to the forum Johnlil45.. What will help is Hot showers our Hot baths in Epson's salt as many as you can take Epson's has Magnesium that is forced into your muscles helping to relive them Bananas for the Potassium and Apple juice will all help with the cramps so will walking I know it sounds impossible but if you force yourself it helps a lot They also sell a product called Hylands restful leg that helps so does wrapping in ace bandages our those icy hots if you can stand them. Sleeping is always the last to return.. No drugs knock you out you just have to nap when you can If this is your first wd it should not last as long as some.. Alcohol also dehydrates you and at this time you need fluids Dehydration makes you feel 100 times worse Get some sports drink to balance out your electrolytes and add a Protein drink when you can hold things down Opiates deplete you of needed Vitamins.. If you are having problems with your stomach eat the Brat diet.. wd last about 5 days for the worse symptoms after the 3rd you should notice a slight easing of symptoms. Try to keep a Positive attitude You are doing something Good for yourself. And last.. You can do this.. Post if you have questions our just would like support This is why we are here.. I hope this was Helpful and I wish you the very best.. lesa
1253584 tn?1332877954
Exactly what Lesa said.

Your body is craving something, anything to feel better right now. Your body has become dependent on the pills. Drinking alcohol will ease the symptoms however; once your done drinking the symptoms will still be there as well as maybe a drinking problem. I wouldn't risk it. What helped me was taking the hottest bath I could stand and sit in it for however long I could. Tylenol and Ibuprofen will help a little bit.

The good news is that you only have to go through this once and then its over. Good luck to you.
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.